Modeling of seismic data in the downward continuation approach


Stolk, Christiaan C. and Hoop, Maarten V. de (2005) Modeling of seismic data in the downward continuation approach. SIAM Journal on Applied Mathematics, 65 (4). pp. 1388-1406. ISSN 0036-1399

[img] PDF
Restricted to UT campus only
: Request a copy
Abstract:Seismic data are commonly modeled by a high-frequency single scattering approximation. This amounts to a linearization in the medium coefficient about a smooth background. The discontinuities are contained in the medium perturbation. The high-frequency part of the wavefield in the background medium is described by a geometrical optics representation. It can also be described by a one-way wave equation. Based on this we derive a downward continuation operator for seismic data. This operator solves a pseudodifferential evolution equation in depth, the so-called doublesquare-root equation. We consider the modeling operator based on this equation. If the rays in the background that are associated with the reflections due to the perturbation are nowhere horizontal, the singular part of the data is described by the solution to an inhomogeneous double-square-root equation.
Item Type:Article
Copyright:©2005 Society for Industrial and Applied Mathematics
Research Group:
Link to this item:
Official URL:
Export this item as:BibTeX
HTML Citation
Reference Manager


Repository Staff Only: item control page

Metis ID: 226232